Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 84, NWS Tulsa, OK

June 2, 2008Muskogee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 2, 2008, 8:03 PM CDT for Muskogee County, Oklahoma. It took effect at Jun 3, 2008, 8:20 AM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 8:03 PM CDT (01:03 UTC)
In effect from
Jun 3, 2008, 8:20 AM CDT
Expired
Jun 4, 2008, 7:59 PM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 28.27 ft at Jun 3, 2008, 7:00 AM CDT.

actionminormoderate2628303206/0306/0406/0506/06
Action stage
27 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 030103
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT MON JUN 02 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-030903-
/O.NEW.KTSA.FL.W.0084.080604T0900Z-080605T1800Z/
/MKGO2.1.ER.080604T0900Z.080604T1800Z.080605T1200Z.NO/
803 PM CDT MON JUN 02 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* FROM LATE TUESDAY NIGHT TO THURSDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  700 PM MONDAY THE STAGE WAS 27.94 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE IS EXPECTED TO RISE 
  ABOVE FLOOD STAGE EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 28.2 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
5 follow-up statements
000 
WGUS84 KTSA 031321
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
821 AM CDT TUE JUN 03 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-032121-
/O.EXT.KTSA.FL.W.0084.080603T1320Z-080605T2000Z/
/MKGO2.1.ER.080603T0122Z.080604T0600Z.080605T1400Z.NO/
821 AM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* FROM THIS MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 800 AM TUESDAY THE STAGE WAS 28.23 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE RISING TO
  NEAR 28.5 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW 
  FLOOD STAGE LATE THURSDAY MORNING.
* IMPACT...AT 29.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.  A 
  BOATING MARINA NORTH OF OG&E POWER PLANT MAY BE FLOODED.

$$
000 
WGUS84 KTSA 031915
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT TUE JUN 03 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-040315-
/O.EXT.KTSA.FL.W.0084.000000T0000Z-080606T0200Z/
/MKGO2.1.ER.080603T0122Z.080604T1800Z.080605T2000Z.NO/
215 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 PM TUESDAY THE STAGE WAS 28.18 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE RISING TO
  NEAR 28.5 FEET EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE THURSDAY AFTERNOON.
* IMPACT...AT 29.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.  A 
  BOATING MARINA NORTH OF OG&E POWER PLANT MAY BE FLOODED.

$$
000 
WGUS84 KTSA 040140
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT TUE JUN 03 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-040940-
/O.EXT.KTSA.FL.W.0084.000000T0000Z-080606T0300Z/
/MKGO2.1.ER.080603T0122Z.080604T1200Z.080605T2100Z.NO/
840 PM CDT TUE JUN 03 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 PM TUESDAY THE STAGE WAS 28.20 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 041359
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 AM CDT WED JUN 04 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-042159-
/O.EXT.KTSA.FL.W.0084.000000T0000Z-080605T0600Z/
/MKGO2.1.ER.080603T0122Z.080603T1200Z.080605T0000Z.NO/
859 AM CDT WED JUN 04 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 AM WEDNESDAY THE STAGE WAS 28.03 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 28.2 FEET 
  THIS AFTERNOON...THEN FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$
000 
WGUS84 KTSA 050059
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT WED JUN 04 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
OKC101-050129-
/O.CAN.KTSA.FL.W.0084.000000T0000Z-080605T0600Z/
/MKGO2.1.ER.080603T0122Z.080603T1200Z.080604T1322Z.NO/
759 PM CDT WED JUN 04 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* AT  700 PM WEDNESDAY THE STAGE WAS 27.65 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE THIS MORNING.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE FALLING 
  AND REMAIN BELOW FLOOD STAGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 2, 3:04 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 2, 3:04 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT MON JUN 2 2008

.DISCUSSION...
MCS OVER SOUTHWESTERN MISSOURI LOOKS LIKE IT WILL JUST SLIDE
TO THE EAST OF THE FORECAST AREA LATER THIS AFTERNOON. SO...WILL
KEEP FORECAST DRY FOR THIS EVENING. TEMPERATURES WILL BE UNSEASONABLY
WARM TONIGHT AS THE WINDS STAY UP DUE A STRONG PRESSURE GRADIENT BETWEEN
THE LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHEASTERN COLORADO AND HIGH
PRESSURE OVER THE EASTERN UNITED STATES.

HAVE OPTED TO STAY SEVERAL DEGREES COOLER THAN THE MAV OVER THE NEXT
FEW DAYS ON DAYTIME TEMPERATURES. WITH THE SAME REASONING AS USED
BY EARLIER SHIFTS...THAT THE AREA IS RATHER GREEN AND WET FOR THIS
TIME OF YEAR AND THAT WILL KEEP THE TEMPERATURES FROM REACHING THEIR
FULL POTENTIAL.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME TUESDAY NIGHT
INTO WEDNESDAY MORNING ACROSS NORTHERN SECTIONS OF THE FORECAST
AREA AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA.

MORE IMPRESSIVE CHANCES OF SHOWERS AND THUNDERSTORMS WILL OCCUR
THURSDAY NIGHT INTO FRIDAY AS A MID-LEVEL LOW MOVES OUT OF THE
ROCKIES AND ACROSS THE CENTRAL AND NORTHERN PLAINS. THE INSTABILITY AND
SHEAR WILL BE MORE THAN ADEQUATE FOR SEVERE THUNDERSTORMS
DURING THIS TIME FRAME. THE MORE SIGNIFICANT SEVERE WEATHER IS EXPECTED
TO OCCUR NORTH OF THE AREA IN THE VICINITY OF THE MID-LEVEL LOW.

HIGH PRESSURE IS EXPECTED TO REIGN SUPREME OVER THE WEEKEND WITH ANOTHER
COLD FRONT APPROACHING THE AREA TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  93  77  93 /  10  10  20  20
FSM   72  93  74  90 /  10   0  10  10
MLC   77  91  75  89 /  10   0   0  10
BVO   72  92  72  93 /  10  10  40  20
FYV   68  88  71  86 /  10   0  20  20
BYV   70  88  68  87 /  10   0  20  20
MKO   73  90  73  89 /  10   0  10  10
MIO   74  90  73  90 /  10  10  40  20
F10   74  91  74  90 /  10  10  10  10
HHW   76  92  74  90 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....10
Hazardous weather outlook, Jun 2, 7:25 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT MON JUN 2 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
725 PM CDT MON JUN 2 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES RETURN TUESDAY NIGHT INTO WEDNESDAY...AS A
THUNDERSTORM COMPLEX MAY TRACK ACROSS SOUTHERN KANSAS AND POSSIBLY
INTO NORTHEAST OKLAHOMA. THE WEATHER PATTERN WILL THEN EVOLVE WITH
A STRONG STORM SYSTEM SET TO IMPACT THE CENTRAL UNITED STATES
THURSDAY INTO FRIDAY.  SEVERE WEATHER WILL OCCUR FROM LATE
THURSDAY THROUGH FRIDAY ACROSS THE PLAINS...AND THERE IS INCREASING
CHANCES THAT SEVERE WEATHER WILL ALSO IMPACT NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. IT ALSO APPEARS LIKELY THAT SIGNIFICANT
SEVERE WEATHER WILL ALSO BE POSSIBLE INCLUDING TORNADOES AND VERY
LARGE HAIL.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER WATCHES AND WARNINGS ARE LIKELY LATE THURSDAY THROUGH
FRIDAY...AND FURTHER FORECASTS OF TIMING AND IMPACTS WILL NEED TO
BE FOLLOWED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 2, 4:02 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     HAIL             MANNFORD                36.13N 96.35W
06/01/2008  E2.50 INCH       CREEK              OK   BROADCAST MEDIA

            HAIL BROKE MANY CAR WINDSHIELDS AND DAMAGED SIDING OF
            RESIDENCES.

1044 AM     TSTM WND DMG     7 SE WAGONER            35.89N 95.28W
06/01/2008                   WAGONER            OK   PUBLIC

            TREE BLOWN OVER ONTO POWER POLE...BREAKING IT.

1053 AM     HAIL             8 E WAGONER             35.96N 95.23W
06/01/2008  E0.75 INCH       CHEROKEE           OK   PUBLIC

            LOTS OF MARBLE TO PENNY SIZE HAIL

1055 AM     TSTM WND GST     5 WSW BROKEN ARROW      36.02N 95.87W
06/01/2008  E60.00 MPH       TULSA              OK   PUBLIC

1058 AM     HAIL             2 N HENRYETTA           35.47N 95.98W
06/01/2008  E1.75 INCH       OKMULGEE           OK   FIRE DEPT/RESCUE

            SOME QUARTER SIZE HAIL IN HENRYETTA BUT MOST SMALLER.

1109 AM     TSTM WND DMG     9 N TAHLEQUAH           36.05N 94.97W
06/01/2008                   CHEROKEE           OK   PUBLIC

            NUMEROUS LARGE TREE LIMBS BROKEN.

1111 AM     TSTM WND DMG     8 NNE TAHLEQUAH         36.02N 94.91W
06/01/2008                   CHEROKEE           OK   PUBLIC

            NUMEROUS LARGE LIMBS BROKEN BY WIND.

1128 AM     TSTM WND DMG     CHRISTIE                35.96N 94.69W
06/01/2008                   ADAIR              OK   PUBLIC

            BLEW DOWN APPLE TREE. BROKE LIMBS IN OTHER TREES.

1140 AM     TSTM WND DMG     5 N BOX                 35.65N 94.98W
06/01/2008                   CHEROKEE           OK   EMERGENCY MNGR

            MANY LARGE TREES BLOWN DOWN AND LIMBS BROKEN.

1148 AM     TSTM WND DMG     MARBLE                  36.14N 93.59W
06/01/2008                   MADISON            AR   EMERGENCY MNGR

            LARGE TREES BLOWN DOWN. ONE 100 YRS OLD. MANY LARGE LIMBS
            BROKEN.

1148 AM     HAIL             4 S INDIANOLA           35.10N 95.77W
06/01/2008  E0.75 INCH       PITTSBURG          OK   PUBLIC

            LOTS OF PENNY SIZE AND SMALLER HAIL

1155 AM     TSTM WND DMG     KEOTA                   35.26N 94.92W
06/01/2008                   HASKELL            OK   EMERGENCY MNGR

            ROOF OFF A BARN. SEVERAL TREES BLOWN OVER.

1200 PM     HAIL             MCCURTAIN               35.15N 94.97W
06/01/2008  E1.00 INCH       HASKELL            OK   EMERGENCY MNGR

1200 PM     HAIL             MC CURTAIN              35.15N 94.97W
06/01/2008  E1.00 INCH       HASKELL            OK   EMERGENCY MNGR

&&

SAA

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.